• question-icon

    What causes increased heart rate after taking vitamin B12 shot?

default
Posted on Wed, 16 Aug 2017 in Hypertension and Heart Disease
Question: I have taken my first b12 shot today... I feel my heart beat has become faster... Is it a thing to worry????
doctor
Answered by Dr. Shuba Hariprasad 2 hours later
Brief Answer:
Most likely nothing to worry, pls get back with clarifications

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.
Would you clarify a few things for me, please?
*how old are you?
*do you have any other medical issues or take any other medications?
* what is your regular heart rate and how much is it now?
*do you have any other symptoms like chest pain, breathing difficulty, giddiness, unexplained sweating, fever, rash, any swelling at the site of injection, trouble lying down?

Vitamin B12 deficiency can cause fast heart rate which can be dangerous if not treated.
A shot of the same does not result in fast heart rate unless the shot was not gives right or if you are allergic to it.

Based on your description, there is nothing to worry about especially if you are comfortable otherwise.
Please get back to me with the above clarifications so that I may help you better.

Regards,
Dr. Shuba Hariprasad

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shuba Hariprasad 2 hours later
I had giddiness and my pulse rate was 80.... I could feel my heart beat.... I had stomach pain.. Now my pulse rate is 75.... Stomach pain still persists...little tired.... Feeling light

I have thyroid and I take thryronorm 50 mcg...apart from that nothing else

I am 29 years old...
doctor
Answered by Dr. Shuba Hariprasad 18 minutes later
Brief Answer:
If persists, see your doctor, check blood pressure, sugar & thyroid

Detailed Answer:
Hello,
Thank you for the follow up and clarifications.
A pulse rate of 75 to 80 is absolutely normal.

Palpitations (feeling of heart beating) with giddiness & stomach pain is not normal. It could be due to anxiety or that you haven't had much to eat. Side effects of vitamin B12 can also result in your symptoms.

I recommend :
-Have something bland to eat.
-sleep for a while

If you still have these symptoms
-inform your doctor right away
-see your doctor to check blood sugar and blood pressure levels
-have an electrocardiogram and echocardiogram
-check TSH levels if it has been more than 6 weeks from your last thyroid test.

If you feel better, then it's OK.

If your symptoms worsen or breathing difficulty, chest pain develop,cisit the emergency and don't drive.
This is not to scare you but for you to be aware and know what to do.

Hope I've helped.
Please let me know if you have any further queries.

Wish you good health.
Regards,
Dr. Shuba Hariprasad

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Shuba Hariprasad

General & Family Physician

Practicing since :2002

Answered : 1087 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin rash

doctor1 MD

my two year old daughter has had cold/virus/fever for about 72 hours. on the fourth day, when the fever had long subsided and almost 48 hours after...

doctor1 MD

I am a female adult. I had a fever for a few days temperature 101. Fever has gone but I developed an itchy rash which has started on my hands and...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...my 9 monthe old boy has had blister like spots in his nappy area for...

doctor1 MD

I had a full knee replacment on Oct. 26th. About three weeks ago (?), I developed a really itchy rash on my surgery leg, just above the ankle....

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shuba Hariprasad
  • Q - What causes severe kidney pain with a history of kidney stones?

  • Q - What causes weakness, fatigue, burping, nausea and concentration problems?

  • Q - How do Probiotics help in treating acne?

  • Q - Suggest remedies for a bruise on chin post an injury

  • Q - Does prolonged intake of Nexium result in memory loss and alzheimers?

  • Q - What causes blurry vision, low BP, constant headache and chest pain?

  • Q - Suggest treatment for swelling through out body in a heart patient

  • Q - Does intake of Zincovit help in curing yawing, lethargy and memory issues?

  • Q - Suggest remedy for reddish scaly lesions on face

  • Q - What causes lower abdominal pain, frequent urination and bladder leakage?

backtotop2